Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Mesh modification for evolution equations

Author: Todd Dupont
Journal: Math. Comp. 39 (1982), 85-107
MSC: Primary 65M60
MathSciNet review: 658215
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Finite element methods for which the underlying function spaces change with time are studied. The error estimates produced are all in norms that are very naturally associated with the problems. In some cases the Galerkin solution error can be seen to be quasi-optimal. K. Miller's moving finite element method is studied in one space dimension; convergence is proved for the case of smooth solutions of parabolic problems. Most, but not all, of the analysis is done on linear problems. Although second order parabolic equations are emphasized, there is also some work on first order hyperbolic and Sobolev equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60

Retrieve articles in all journals with MSC: 65M60

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society